Florida, 2003Damaging Wind in Florida, March 13, 2003
March 13, 2003 · NWS MFL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 13, 2:40 PM EST, 9 hours earlier.
Area forecast discussion, Mar 13, 2:40 PM EST, 9 hours before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
240 PM EST THU MAR 13 2003
TEMPERATURES WILL CONTINUE WARMER THAN NORMAL ACROSS SOUTH FLORIDA
FOR THE FORESEEABLE FUTURE AS THE LONGWAVE TROUGH REMAINS ENTRENCHED
OVER THE CENTRAL PART OF THE CONTINENT. BIGGEST CHANGE THIS CYCLE
WILL BE INCREASED CHANCES FOR CONVECTION OVER THE WEEKEND. MODELS
ALL BEGINNING TO LOOK SIMILAR WITH RAIN CHANCES SATURDAY AND MAV
CONTINUES THE HIGHER POPS THROUGH SUNDAY. MAIN REASON FOR
PRECIPITATION WILL BE DEEPER MOISTURE AND ENERGY CHUNKS ROTATING
AROUND UPPER LEVEL LOW OVER SOUTHEAST STATES. MAV NUMBERS MAY BE
SOMEWHAT HIGH GIVEN THAT INSTABILITY LOOKS A BIT SKIMPY FOR
SATURDAY...HOWEVER IF CLOUDINESS HOLDS OFF LONG ENOUGH TO HEAT
THINGS UP WELL...AFTERNOON STORMS COULD BECOME MORE NUMEROUS. WITH
SURFACE RIDGE DIRECTLY OVER SOUTH FLORIDA SUNDAY...WINDS WILL BE
VERY LIGHT SO SEABREEZES WILL BE A GOOD BET. WILL INCREASE POPS TO
SCATTERED CATEGORY AS WELL FOR SUNDAY.
NO CHANGES THROUGH THE EXTENDED PERIODS WITH A CONTINUATION OF ABOVE
NORMAL TEMPERATURES. WILL MAINTAIN SLIGHT CHANCE POPS THROUGH THE
PERIOD AS WARM TEMPERATURES PRODUCE SEABREEZES BOTH COASTS EACH DAY.
WINDS WILL BE FAIRLY LIGHT OVER THE MARINE AREAS THROUGH TUESDAY
WITH NO HIGHLIGHTS NEEDED. DIRECTION WILL BE MOSTLY SOUTHEAST EXCEPT
FOR A BRIEF PERIOD OF SOUTH AND SOUTHWEST FLOW SATURDAY NIGHT AND
SUNDAY.
NO PROBLEMS FOR FIRE WEATHER.
PBI BE 071/085 072/083 069 24122
FLL BE 074/085 075/084 072 24122
MIA BE 074/086 075/084 072 24121
APF BE 068/086 069/084 068 24020
.MIA...NONE.
Hazardous weather outlook, Mar 13, 9:00 AM EST, 14 hours 40 minutes before
FLZ063-066>075-132300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EST THU MAR 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...ISOLATED THUNDERSTORMS THIS AFTERNOON...
A CONTINUING MOIST AND MODERATELY UNSTABLE ATMOSPHERE...ALONG WITH
SEA BREEZE INFLUENCES...WILL ALLOW FOR ISOLATED THUNDERSTORMS TO
DEVELOP BY MID AFTERNOON.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXPECT INCREASING MOISTURE AND INSTABILITY OVER SOUTH FLORIDA INTO
NEXT WEEK AS A STRONG WEATHER SYSTEM MOVES THROUGH THE SOUTHEAST
UNITED STATES. THIS WILL RESULT IN WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON. THE
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS HOWEVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 13, 7:40 PM EST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI, FL
740 PM EST THU MAR 13 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM JUPITER FL .75 INCH HAIL
03/13/03 PALM BEACH
0645 PM JUPITER FL 60 MPH TSTORM WIND
03/13/03 PALM BEACH
0652 PM JUPITER FL 1.00 INCH HAIL
03/13/03 PALM BEACH
0655 PM N PALM BEACH FL 1.75 INCH HAIL
03/13/03 PALM BEACH
0700 PM JUPITER FL .88 INCH HAIL
03/13/03 PALM BEACH
0700 PM JUPITER FL 60 MPH TSTORM WIND
03/13/03 PALM BEACH
WCThunderstorm Wind, Broward
- When
- March 13, 11:40 PM EST
- Where
- Broward County, Coral Spgs
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.267, -80.217
A severe thunderstorm with wind gusts estimated at 65 mph blew down a 20-foot tall tree at 4643 University Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in West Virginia, March 13, 20038 injured · $16,000 · 1 event
- Damaging Winds in Georgia, March 13, 2003$227,000 · 50 kt wind · 2 events
- Flash Flood and Hail in Texas, March 13, 2003$76,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Mississippi, March 13, 2003$48,000 · 1 in hail · 17 events
- Wildfire in U.S. Virgin Islands, March 13, 2003$100,000 · 1 event
- Damaging Wind in Missouri, March 13, 2003$50,000 · 80 kt wind · 1 event
- Damaging Wind in Florida, March 13, 2003$40,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, March 13, 2003$18,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, March 13, 2003$18,000 · 60 kt wind · 1 event
- High Wind in Nevada, March 13 to 14, 200365 kt wind · 8 events
- High Wind in Oregon, March 13, 200396 kt wind · 6 events
- High Surf in Hawaii, March 13 to 14, 20036 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344473.